Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Omaha, NE

May 12, 2011Cass County, Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 12, 2011, 6:35 PM CDT for Cass County, Lancaster County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 6:35 PM CDT (23:35 UTC)
Expired
May 12, 2011, 7:15 PM CDT
In force
40 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Cass County, NE, Lancaster County, NE

The radar

The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:35 PM CDTHAIL 1.75Lincoln, NENEAR 48TH AND HIGHWAY 2.
May 12, 7:25 PM CDTHAIL 0.882 Nnw Raymond, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 2:37 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS53 KOAX 122335
SVROAX
NEC025-109-130015-
/O.NEW.KOAX.SV.W.0050.110512T2335Z-110513T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
635 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CASS COUNTY IN SOUTHEAST NEBRASKA...
  NORTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 715 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
  MILES SOUTHEAST OF WAVERLY TO LINCOLN...AND MOVING NORTHWEST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...GREENWOOD...WAVERLY...DAVEY...RAYMOND AND BRANCHED OAK
  STATE RECREATION AREA.

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 395 AND 420.

THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
57 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4103 9691 4105 9658 4104 9647 4104 9646
      4102 9646 4102 9641 4087 9632 4073 9672
TIME...MOT...LOC 2335Z 121DEG 15KT 4088 9645 4076 9669
WIND...HAIL <50MPH 1.75IN

$$

DERGAN
3 follow-up statements
569 
WWUS53 KOAX 122347
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT THU MAY 12 2011

NEC025-109-130015-
/O.CON.KOAX.SV.W.0050.000000T0000Z-110513T0015Z/
CASS NE-LANCASTER NE-
647 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LANCASTER AND WEST CENTRAL CASS COUNTIES UNTIL 715 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WAVERLY TO LINCOLN...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...WAVERLY...DAVEY...RAYMOND AND BRANCHED OAK STATE
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4103 9691 4105 9658 4104 9647 4104 9646
      4102 9646 4102 9641 4087 9632 4073 9672
TIME...MOT...LOC 2348Z 121DEG 15KT 4091 9651 4079 9675
WIND...HAIL <50MPH 1.00IN

$$

MAYES
550 
WWUS53 KOAX 122358
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
658 PM CDT THU MAY 12 2011

NEC025-109-130015-
/O.CON.KOAX.SV.W.0050.000000T0000Z-110513T0015Z/
CASS NE-LANCASTER NE-
658 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LANCASTER AND WEST CENTRAL CASS COUNTIES UNTIL 715 PM CDT...

AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF GREENWOOD TO 6 MILES NORTHWEST OF LINCOLN...MOVING
NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAVEY AND RAYMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4103 9691 4105 9663 4104 9646 4102 9646
      4101 9641 4092 9635 4080 9673
TIME...MOT...LOC 2359Z 139DEG 15KT 4102 9653 4090 9677
WIND...HAIL <50MPH 1.00IN

$$

MAYES
847 
WWUS53 KOAX 130009
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
709 PM CDT THU MAY 12 2011

NEC025-130019-
/O.CAN.KOAX.SV.W.0050.000000T0000Z-110513T0015Z/
CASS NE-
709 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4089 9680 4103 9691 4105 9666 4104 9646
      4092 9646 4086 9674
TIME...MOT...LOC 0009Z 146DEG 14KT 4105 9656 4093 9680

$$

NEC109-130015-
/O.CON.KOAX.SV.W.0050.000000T0000Z-110513T0015Z/
LANCASTER NE-
709 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LANCASTER COUNTY UNTIL 715 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF GREENWOOD TO 9 MILES NORTHWEST OF LINCOLN...MOVING
NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAYMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4089 9680 4103 9691 4105 9666 4104 9646
      4092 9646 4086 9674
TIME...MOT...LOC 0009Z 146DEG 14KT 4105 9656 4093 9680
WIND...HAIL <50MPH 1.00IN

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:46 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 12, 2:46 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
246 PM CDT THU MAY 12 2011

.DISCUSSION...

ONE MORE ACTIVE EVENING THEN PATTERN FLIPS BACK TO WHAT IT WAS
OVER THE LATTER HALF OF APRIL/EARLY MAY...COOL.

FOR TONIGHT...CURRENT WATER VAPOR SATELLITE IMAGERY SHOWED UPPER
LOW PIVOT POINT NEAR MCK AT 19Z. PRIOR TO THAT TIME SHOWER/ANY
CONVECTION WAS TIED MORE CLOSELY TO THE UPPER LOW ALTHOUGH THAT
WILL BE CHANGING INTO EVENING. CONVECTION SHOULD BECOME MORE
WIDESPREAD NEAR DRY LINE FROM SCNTRL NEBRASKA INTO KS WHICH WAS
PUNCHING UP TOWARD SERN NEBRASKA...AND ALSO POSSIBLY NEAR
BOUNDARY IN NERN NEBRASKA. WITH ACTIVITY LIKELY INCREASING ACROSS
THE FORECAST AREA PER 4KM WRF...CATEGORICAL POPS APPEAR IN ORDER
THIS EVENING DECREASING SOME AFTER 06Z AS STRONGEST CONVECTION
EITHER WEAKENS OR MOVES OUT BY THAT TIME. BESIDES LARGE HAIL
THREAT WITH LOW FREEZING LEVEL PER 18Z OAX SOUNDING...TORNADO
THREAT EXISTS AS LOW LEVEL SHEAR NEAR BOUNDARIES IS DECENT. LTL/NO
CHANGES TO MINIMUM TEMPERATURES TONIGHT WITH PREVIOUS FORECAST AND
MAV/MET BLEND ACCEPTED.

UPPED POPS FIRST HALF OF FRIDAY AS UPPER LOW APPEARS IT WILL BE A
BIT SLOWER TO DEPART. OTHERWISE...A CONSIDERABLE AMOUNT OF CLOUDS
EXPECTED THROUGH THE WEEKEND WITH TEMPERATURES MUCH BELOW NORMAL.
LOWERED HIGHS A BIT FRIDAY/SATURDAY AS THERE WAS STILL A STRONG
SIGNAL THAT A LOT OF LOW CLOUDS COULD LINGER IN NWRLY FLOW.
ADDED SMALL PRECIP CHANCES SATURDAY AFTERNOON NRN ZONES AS DECENT
RUN TO RUN SUPPORT AND AGREEMENT BETWEEN GFS/ECMWF AS UPPER LOW
NOW OVER SOUTHERN CANADA BEGINS DROPPING SWD. HOW FAR SOUTHWEST
THIS PRECIP SPREADS ON SUNDAY STILL IN QUESTION...AND AT THIS TIME
KEPT IT CONFINED TO ABOUT THE ERN 2/3RDS AS FORCING BECOMES A
LITTLE MORE QUESTIONABLE SW AS UPPER LOW COULD TEND TO OPEN UP OR
SHIFT MORE SE.

MADE LITTLE CHANGES TO MON-WED PERIODS AS HIGH AMPLITUDE UPPER
RIDGE SETS UP PULLING DOWN DRIER BUT STILL RELATIVELY COOL AIR.
KEPT MOST LOWS AROUND 40/LOWER 40S BUT SOME POTENTIAL FOR MID
30S/FROST SOME OF THOSE MORNINGS AND THIS COULD PROVIDE FOCUS FOR
FUTURE FORECASTS.

SOME QUESTION IN HOW MUCH ENERGY MANAGES TO UNDERCUT UPPER RIDGE
TOWARD END OF FORECAST PERIOD WITH GFS ENSEMBLE MEAN/PRIOR GFS RUNS
MORE BULLISH/FARTHER E. DECIDED TO INCLUDE SMALL PRECIP CHANCES
WED FAR SOUTHWEST AND ACROSS SW 1/2 OR SO WED NGT/THU. A SLIGHT
WARMING TREND SHOULD CONTINUE...ALTHOUGH KEPT HIGHS BELOW 70 ALL
AREAS.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

CONVECTION ONCE AGAIN WILL DISRUPT TAF FORECAST THIS
AFTERNOON/EVENING.  IN THE MEANTIME...CLOUD DECK THIS AFTERNOON IS
FLIRTING WITH VFR/MVFR LINE...BUT WILL BECOME MVFR FOLLOWING FRONTAL
PASSAGE/THUNDERSTORMS THIS EVENING THROUGH OVERNIGHT.  CONVECTION
THIS AFTERNOON/EVENING MAY BRING SHORT-LIVED MVFR TO IFR VIS/CIGS AS
WELL AS BRIEF GUSTY WINDS.  HAVE LIFTED CIGS AT ALL SITES DURING THE
LATE MORNING FRIDAY AS LOW MOVES AWAY...AND KEPT GUSTY NORTHWEST
WINDS FROM OVERNIGHT INTO THE MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/MAYES
Hazardous weather outlook, May 12, 6:13 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
613 PM CDT THU MAY 12 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-131315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
613 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL LIKELY OVERSPREAD MUCH OF THE AREA THIS EVENING
BEFORE WEAKENING AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND ISOLATED TORNADOES THE PRIMARY THREATS. THE
TORNADO THREAT IS GENERALLY BEFORE 10 PM IN NEBRASKA SOUTHEAST OF
ALBION...NORFOLK AND WAYNE AND IN WESTERN IOWA MAINLY NORTH OF
COUNCIL BLUFFS. SOME OF THE HAIL COULD BE LARGER THAN GOLFBALL-
SIZE...AGAIN MOSTLY EAST SOUTHEAST OF THOSE TOWNS. LOW PRESSURE IN
NORTH CENTRAL KANSAS AND SEVERAL BOUNDARIES ACROSS THE AREA WERE
PROVIDING THE NECESSARY FORCING AND WIND SHEAR FOR THE SEVERE
WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE AREA LATE
NEXT WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...PARTICULARLY
FROM AROUND THE HIGHWAY 30 CORRIDOR SOUTHWARD.

IAZ079-090-NEZ067-068-091-093-131315-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
613 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL LIKELY OVERSPREAD MUCH OF THE AREA THIS EVENING
BEFORE WEAKENING AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND ISOLATED TORNADOES THE PRIMARY THREATS.  HOWEVER...
THE TORNADO THREAT IS GENERALLY BEFORE 10 PM AND MAINLY IN
NEBRASKA SOUTHEAST OF ALBION...NORFOLK AND WAYNE BUT NORTHWEST OF
FALLS CITY. LOW PRESSURE IN NORTH CENTRAL KANSAS AND SEVERAL
BOUNDARIES ACROSS THE AREA WERE PROVIDING THE NECESSARY FORCING
AND WIND SHEAR FOR THE SEVERE WEATHER THREAT.

MINOR LOWLAND FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FROM AROUND PLATTSMOUTH DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND
PLATTSMOUTH DOWNSTREAM THROUGH AROUND RULO INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED THIS EVENING...BUT
GENERALLY WEST OR NORTHWEST OF THE AREA.

CHERMOK

In the hours before

Local storm report, May 12, 5:35 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             3 WNW WHITING           42.14N 96.20W
05/12/2011  E0.75 INCH       MONONA             IA   LAW ENFORCEMENT

&&

RCHERMOK
Local storm report, May 12, 5:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             1 W WHITING             42.13N 96.17W
05/12/2011  E1.75 INCH       MONONA             IA   TRAINED SPOTTER

&&

RCHERMOK
Local storm report, May 12, 6:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
602 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 NW DECATUR            42.05N 96.32W
05/12/2011  M1.00 INCH       THURSTON           NE   PUBLIC

            HAIL LASTED 20 MINUTES.

&&
Local storm report, May 12, 6:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
617 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             WHITING                 42.13N 96.15W
05/12/2011  E2.75 INCH       MONONA             IA   BROADCAST MEDIA

&&
Local storm report, May 12, 6:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             1 S RODNEY              42.19N 95.95W
05/12/2011  M2.75 INCH       MONONA             IA   EMERGENCY MNGR

&&
Local storm report, May 12, 6:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 NW FAIRBURY           40.21N 97.27W
05/12/2011  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:46 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson44 min
May 11, 9:28 PM CDTSevere Thunderstorm WarningOAXLancaster21 min
May 12, 12:45 AM CDTRiver Flood AdvisoryOAXCass9 hr
May 12, 9:44 AM CDTRiver Flood WarningOAXCass7 days
May 12, 4:44 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston46 min
May 12, 4:58 PM CDTTornado WarningOAXBurt, Thurston32 min
May 12, 5:28 PM CDTTornado WarningOAXBurt, Thurston32 min
May 12, 5:35 PM CDTSevere Thunderstorm WarningOAXBoone, Platte40 min
May 12, 6:16 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline44 min
May 12, 6:49 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.